MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Metal Related Pathology (4530); Muscle/Tendon Damage (4532)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 00241.
 
Event or Problem Description
It was reported a patient underwent a hip revision due to trunionosis and elevated chromium levels.No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Reported event was confirmed due to the review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.Labs done show elevated cobalt levels.A revision was performed due to with metallosis within the joint and the posterior capsule ruptured.Corrosion found on the trunnion and within femoral head.The trunnion was cleaned and new zimmer head and liner implanted without complication.Device history record (dhr) was reviewed and no discrepancies were found.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: m/l taper femoral stem (00-7711-013-00, 63321324).Trilogy acetabular shell (00-6200-058-22, 63357261).Trilogy acetabular liner (00-6305-058-36, 63344357).
 
Event or Problem Description
It was reported the patient underwent a left hip revision approximately 4 years pot implantation due to pain and was found to have elevated cobalt levels.Surgeon reported corrosion, tissue damage and scar tissue.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: h6 proposed component code: mechanical (g04)- head.Visual examination of the returned product identified light scuffing on the outer radius and one larger scratch.Debris is present inside the taper of the head.The stem remains implanted.The head was submitted for further analysis.Analysis determined a consensus modified goldberg score of 3.A score of 3 corresponds to fretting on more than a third of the surface and/or aggressive local corrosion attack with corrosion debris review of complaint history identified additional similar complaints for the head, no additional complaints for the stem, and no additional complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.Root cause unchanged.This complaint was confirmed based on the returned device and medical record.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
FEMORAL HEAD
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11824534
Report Number0002648920-2021-00124
Device Sequence Number19875550
Product Code LPH
UDI-Device Identifier00889024144712
UDI-Public(01)00889024144712(17)260731(10)63415130
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue Number00801803601
Device Lot Number63415130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer09/22/2021
11/10/2021
01/09/2024
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date10/20/2021
11/17/2021
01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; UNKNOWN CUP.; UNKNOWN LINER.; UNKNOWN STEM.; UNKNOWN CUP; UNKNOWN LINER; UNKNOWN STEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale